Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 29, 2025, 3:28 PM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Jul 30, 2025, 1:00 PM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2025, 3:28 PM CDT (20:28 UTC)
- In effect from
- Jul 30, 2025, 1:00 PM CDT
- Expired
- Aug 1, 2025, 4:00 PM CDT
- In force
- 51 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.0
The text
As transmitted.
221 WHUS43 KLOT 292028 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 328 PM CDT Tue Jul 29 2025 ILZ006-103-104-INZ001-002-300430- /O.NEW.KLOT.BH.S.0007.250730T1800Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 328 PM CDT Tue Jul 29 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 5 to 8 feet expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...From Wednesday afternoon through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
11 follow-up statements
992 WHUS43 KLOT 300249 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 949 PM CDT Tue Jul 29 2025 ILZ006-103-104-INZ001-002-301200- /O.CON.KLOT.BH.S.0007.250730T1800Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 949 PM CDT Tue Jul 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 5 to 8 feet expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...From Wednesday afternoon through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
061 WHUS43 KLOT 300927 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 427 AM CDT Wed Jul 30 2025 ILZ006-103-104-INZ001-002-301730- /O.CON.KLOT.BH.S.0007.250730T1800Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 427 AM CDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 5 to 9 feet expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...From Wednesday afternoon through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
448 WHUS43 KLOT 301448 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 948 AM CDT Wed Jul 30 2025 ILZ006-103-104-INZ001-002-302300- /O.CON.KLOT.BH.S.0007.250730T1800Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 948 AM CDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches due to waves 4 to 7 ft expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...From 1 PM CDT this afternoon through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Borchardt
791 WHUS43 KLOT 301944 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 244 PM CDT Wed Jul 30 2025 ILZ006-103-104-INZ001-002-310345- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 244 PM CDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches expected. Waves 5 to 8 ft expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
273 WHUS43 KLOT 310342 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1042 PM CDT Wed Jul 30 2025 ILZ006-103-104-INZ001-002-311145- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 1042 PM CDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 4 to 7 ft expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
485 WHUS43 KLOT 310909 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 409 AM CDT Thu Jul 31 2025 ILZ006-103-104-INZ001-002-311715- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 409 AM CDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves 4 to 8 ft expected. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
079 WHUS43 KLOT 311332 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 832 AM CDT Thu Jul 31 2025 ILZ006-103-104-INZ001-002-312145- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 832 AM CDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents at Lake Michigan beaches occurring. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
072 WHUS43 KLOT 311940 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 240 PM CDT Thu Jul 31 2025 ILZ006-103-104-INZ001-002-010345- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 240 PM CDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents at Lake Michigan beaches occurring. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
789 WHUS43 KLOT 010218 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 918 PM CDT Thu Jul 31 2025 ILZ006-103-104-INZ001-002-011030- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 918 PM CDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...High wave action and dangerous currents occurring at Lake Michigan beaches. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through Friday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
296 WHUS43 KLOT 010851 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 351 AM CDT Fri Aug 1 2025 ILZ006-103-104-INZ001-002-012100- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL-Northern Cook-Central Cook-Lake IN-Porter- 351 AM CDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action and dangerous currents occurring at Lake Michigan beaches. * WHERE...In Illinois, Lake, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Through this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
403 WHUS43 KLOT 011354 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 854 AM CDT Fri Aug 1 2025 ILZ006-011500- /O.CAN.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Lake IL- 854 AM CDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Buoy observations, webcams, and beach reports indicate that wave heights are generally between 1 to locally 4 feet. With the expectation for waves to continue slowly subsiding today, the Beach Hazards Statement will be cancelled early. $$ ILZ103-104-INZ001-002-012100- /O.CON.KLOT.BH.S.0007.000000T0000Z-250801T2100Z/ Northern Cook-Central Cook-Lake IN-Porter- 854 AM CDT Fri Aug 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...High wave action and dangerous currents at Lake Michigan beaches occurring. * WHERE...In Illinois, Northern Cook and Central Cook Counties. In Indiana, Lake and Porter Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Borchardt
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 2:51 PM CDT, 37 minutes earlier. Its key messages:
- Periods of thunderstorms through Thursday morning, some possibly strong to severe with torrential rain which could lead to localized flash flooding.
- Possible period of prolonged heavy rain Wednesday night into early Thursday morning.
- Dangerous swimming conditions at Lake Michigan beaches Wednesday afternoon through Friday.
Area forecast discussion, Jul 29, 2:51 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
251 PM CDT Tue Jul 29 2025
.KEY MESSAGES...
- Periods of thunderstorms through Thursday morning, some
possibly strong to severe with torrential rain which could
lead to localized flash flooding.
- Possible period of prolonged heavy rain Wednesday night into
early Thursday morning.
- Dangerous swimming conditions at Lake Michigan beaches
Wednesday afternoon through Friday.
&&
.DISCUSSION...
Issued at 252 PM CDT Tue Jul 29 2025
Through Tonight:
It has been another hot and humid day under mostly sunny skies,
though dew points have trended slightly lower then yesterday. Heat
index values currently in the upper 90s for most locations will top
out around 100, with some readings in the 100-105 range across the
western CWA amid higher low-level moisture.
Cumulus had struggled to develop until the past hour or so due to
modest warming/capping in the 6-8kft layer. Mixing heights have
started to rise into that layer, though satellite imagery and visual
appearance of stunted cumulus suggest capping is still holding as of
3pm. A weak front/boundary drifting southward over southern
Wisconsin as well as a lake breeze oozing inland from the Illinois
shore will begin to interact with a more pronounced cumulus field
over the northern Chicago metro during the next few hours. Have
maintained slight chance PoPs/thunder in this area into early evening
in the event the cap does break. If this were to occur, modest deep-
layer shear for late July would be sufficient for an organized
discrete cell or two with locally strong winds and torrential
rainfall.
Dry conditions are expected this evening, and possibly well into the
night, as winds synoptically veer north or northeasterly while high
pressure builds over the far northern Great Lakes. Phasing of a pair
of waves that will be convectively enhanced by substantial
convection over Nebraska and Iowa tonight will shift eastward across
Iowa through sunrise Wednesday. A resulting low-level contraction of
the baroclinic zone along the southern extent of the high will
settle somewhere over the forecast area late tonight. Cannot rule
out isolated convection along this boundary across the western CWA
very late tonight, though weak low-level flow nearly parallel to the
front will likely provide insufficient forcing to overcome existing
MUCIN remaining over northern Illinois overnight.
Kluber
Wednesday through Tuesday:
Primary forecast concern remains severe thunderstorm and heavy
rain potential through Thursday morning with several rounds of
thunderstorms.
Thunderstorms may be ongoing Wednesday morning across the
western cwa, possibly as a slowly weakening line. Its also
possible that while the line may weaken during the mid morning,
that it maintains enough organization to reintensify as it
moves across the Chicago metro area midday. Some of these storms
could possibly become strong/severe along with heavy
rain/localized flooding.
The cold front will be moving south across the area Wednesday
and the morning/midday storms may aid the front pushing into
the southern cwa into the afternoon. Additional thunderstorms
are expected to develop Wednesday afternoon. Depending on where
the front ends up when storms develop, there is the potential
for supercell thunderstorms across the southern third or so of
the cwa Wednesday afternoon, which would then allow for all
modes of severe weather. Despite the northeast winds further
north, if any organized thunderstorms can develop/persist, there
would remain at least an isolated damaging wind potential
further north.
There is now a consensus for additional rain, most likely heavy
rain Wednesday night into Thursday morning across much of the
area, particularly along/north of I-80. A slow moving secondary
low is expected to move across the area allowing for a prolonged
period of rain. Precipitable water values during this time are
in the 2 to 2.25 inch range with several models showing QPF
amounts anywhere from 2 to 4 inches, much of this falling in 6
to 12 hours. Consideration was given to a flood watch for this
time period but it is still 30-36 hours out and there remains
quite a bit of uncertainty. Have increase QPF during this period
but it may not be enough if the current trends materialize.
While scattered thunderstorms would remain possible Wednesday
night, the heavy rain and possible flooding remains the main
threat during this time period.
Northeasterly winds steadily increase Wednesday afternoon and
may be gusting into the 30-35 mph range Wednesday night. Did
increase speeds/gusts, but they may need to be increased further
with later forecasts. These northeast winds will allow for high
waves and dangerous swimming conditions at Lake Michigan beaches
through Friday.
Much less humid conditions are expected through Sunday and then
humidity levels begin to increase again early next week. Highs
in the 70s are expected Thursday/Friday and then highs will
likely reach 80 Saturday and then back into the 80s Sunday into
early next week. cms
&&
.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 106 PM CDT Tue Jul 29 2025
A lake breeze remains pinned along the Lake Michigan shore this
afternoon, but should begin a westward drift through the
remainder of the afternoon. The boundary is not expected to
reach ORD/MDW before sunset, but will provide a focus for a very
low (10%) chance of TS to develop roughly in the 20-00Z window.
A weak boundary drifting south from southern Wisconsin would
provide additional support, so any TS (again, very low chance)
would likely occur near the WI/IL line and track SSE along the
lake breeze toward Chicago.
Conditions should remain dry tonight as W/NW winds up to 10
knots veer NE while diminishing late this evening and overnight.
A very complex weather setup is in store for Wednesday, with
multiple rounds of TS possible throughout the day. Overall
thinking with the latest TAF is that a robust line of convection
developing over the central Great Plains this evening will
track toward the north half of Illinois Wednesday morning. This
line may move across the Chicago terminals early enough and in a
decaying phase to limit TS coverage and intensity mid to late
morning. However, any slower arrival time would allow to re-
intensification of the line of TS as daytime heating increases,
supporting the potential for strong to severe convection over
the Chicago terminals early in the afternoon.
A cold front will then shift southward across the Chicago area
early to mid afternoon with SHRA, MVFR ceilings and NE winds
gusting over 20 knots. If the first round of TS does not
materialize, stronger TS can be expected near the front over or
just south of the Chicago terminals mid to late afternoon. But
if the first round of convection remains strong across the
terminals, an combined front and outflow would push the highest
TS potential well south of the terminals, with TS coverage
mostly confined to embedded elevated cells within a broader area
of SHRA.
Kluber
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement from Wednesday afternoon through
Friday afternoon for ILZ006-ILZ103-ILZ104.
IN...Beach Hazards Statement from Wednesday afternoon through
Friday afternoon for INZ001-INZ002.
LM...Small Craft Advisory from 1 PM Wednesday to 9 AM CDT Friday
for the IL and IN nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Jul 29, 2:56 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
256 PM CDT Tue Jul 29 2025
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-302000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
256 PM CDT Tue Jul 29 2025 /356 PM EDT Tue Jul 29 2025/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk Late Tonight...with an associated:
Level 1 of 5 Damaging Wind Risk...up to 60 mph.
DISCUSSION...
An isolated thunderstorm cannot be ruled out along the Illinois
lakeshore late this afternoon.
Thunderstorms with gusty winds may approach north central
Illinois as early as sunrise Wednesday, though likely will remain
west of the area until the daytime hours Wednesday.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Elevated Flooding Risk.
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
High Swim Risk Lake Michigan Beaches.
Thursday...
Limited Thunderstorm Risk.
High Swim Risk Lake Michigan Beaches.
Friday...
High Swim Risk Lake Michigan Beaches.
Monday...
Limited Thunderstorm Risk.
DISCUSSION...
Periods of thunderstorms are likely Wednesday through Thursday
morning. Some of these storms Wednesday could be strong to severe
and also produce torrential rain which may lead to localized
flash flooding. Periods of heavy rain are possible Wednesday night.
High waves and dangerous swimming conditions are expected
Wednesday afternoon through Friday afternoon at Lake Michigan
beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GENERAL STORM MOTION OF THE DAY:
Moving toward the south-southeast at 20 mph this afternoon.
Moving toward the east-southeast at 30 to 40 mph toward sunrise.
LMZ740>745-302000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
256 PM CDT Tue Jul 29 2025
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk Toward Sunrise Wednesday.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft are likely.
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Friday...
Hazardous conditions for small craft are likely.
Monday...
Limited Thunderstorm Risk.
Visit us at www.weather.gov/chicagoIn the hours before
Local storm report, Jul 29, 1:26 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
126 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 1 SE Lynwood 41.52N 87.53W
07/28/2025 Cook IL Public
Corrects previous non-tstm wnd dmg report
from 1 N Lynwood. Fences blown down and some
roof damage reported to homes.
&&
ROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:07 PM CDT | Small Craft Advisory | LOT | 66 hr |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Illinois, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.